3 Responses to “Inside Health 7/10/14”

  1. brent charlesworth October 23, 2014 at 1:14 pm #

    Dear Dr McCartney, I listened with interest to the last Wednesday’s (21 October) BBC Inside Health programme and read the associated academic paper. My post grad qualifications are in social science not medecine.I couldn’t make out what the advice could be drawn re Losaratan, blood pressure and kidney damage. I have been taking Cozaar for 30 plus years. I always get the common side-effects but have been told that I have to put up with them for the greater good of controlling BP (even though I am slim and fit and now 72)). I just do not know what to make of the advice the Inside Health programme gave out. Are there short readable advice guidelines I could consult? Thank you. Brent Charelsworth

    • margaretadmin October 23, 2014 at 2:33 pm #

      hello
      the programme was about what to do if you are taking such drugs and become unwell while on them with a vomiting/diarrhoea bug. That was the only thing we were really discussing this week – not about taking medication for BP long term. The advice is that if you have a diarrhoeal or vomiting illness, drugs like losartan should be stopped temporarily until the diarrhoea and vomiting had stopped. I will post the advice card again below.

  2. margaretadmin October 23, 2014 at 2:37 pm #

    I’ve posted the document above so you can see the card. hope that makes sense?

Leave a Reply